Alert archive / Colorado / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS Pueblo, CO

July 26, 2007El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 26, 2007, 10:26 AM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jul 26, 2007, 3:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 10:26 AM MDT (16:26 UTC)
In effect from
Jul 26, 2007, 3:00 PM MDT
Expired
Jul 26, 2007, 8:39 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 261626
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1026 AM MDT THU JUL 26 2007

...HEAVY RAINS POSSIBLE ONCE AGAIN OVER TELLER COUNTY...

.HEAVY RAINS WILL BE POSSIBLE ONCE AGAIN OVER TELLER
COUNTY...ESPECIALLY OVER THE HAYMAN BURN SCAR REGION. THE HAYMAN
BURN SCAR RECEIVED 1 TO 2 INCHES OF RAIN YESTERDAY...AND THIS
WILL MAKE THE AREA MORE PRONE TO FLASH FLOODING THIS AFTERNOON AND
EVENING.

COZ081-270030-
/O.NEW.KPUB.FF.A.0004.070726T2100Z-070727T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
INCLUDING...WOODLAND PARK
1026 AM MDT THU JUL 26 2007

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO...
  INCLUDING THE FOLLOWING AREA...TELLER COUNTY AND THE RAMPART 
  RANGE.

* FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING

* THUNDERSTORMS WITH HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE THIS
  AFTERNOON AND EVENING OVER TELLER COUNTY. THIS HEAVY RAIN WILL
  BE CAPABLE OF PRODUCING FLASH FLOODING...ESPECIALLY OVER THE
  HAYMAN BURN SCAR REGION.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A POTENTIALLY DANGEROUS
SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED....ESPECIALLY IF YOU LIVE IN
THE HAYMAN BURN SCAR REGION.

$$

HODANISH
2 follow-up statements
000 
WGUS65 KPUB 262052
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT THU JUL 26 2007

...HEAVY RAINS POSSIBLE ONCE AGAIN OVER TELLER COUNTY...

.HEAVY RAINS WILL BE POSSIBLE ONCE AGAIN OVER TELLER COUNTY...
ESPECIALLY OVER THE HAYMAN BURN SCAR REGION. THE HAYMAN BURN SCAR
RECEIVED 1 TO 2 INCHES OF RAIN YESTERDAY...AND THIS WILL MAKE THE
AREA MORE PRONE TO FLASH FLOODING THIS AFTERNOON AND EVENING.

COZ081-270400-
/O.CON.KPUB.FF.A.0004.070726T2100Z-070727T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
INCLUDING...WOODLAND PARK
252 PM MDT THU JUL 26 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREA...TELLER COUNTY AND THE RAMPART RANGE.

* UNTIL 10 PM MDT THIS EVENING

* THUNDERSTORMS WITH HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE THIS 
  AFTERNOON AND EVENING OVER TELLER COUNTY. THIS HEAVY RAIN WILL 
  BE CAPABLE OF PRODUCING FLASH FLOODING...ESPECIALLY OVER THE 
  HAYMAN BURN SCAR REGION. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A POTENTIALLY DANGEROUS
SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED....ESPECIALLY IF YOU LIVE
IN THE HAYMAN BURN SCAR REGION.

$$

HODANISH
000 
WGUS65 KPUB 270239
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
839 PM MDT THU JUL 26 2007

...HEAVY RAINS NO LONGER ANTICIPATED FOR THE REST OF TONIGHT...

.THE THREAT FOR FLASH FLOODING IS OVER ACROSS TELLER COUNTY. 

COZ081-270345-
/O.CAN.KPUB.FF.A.0004.000000T0000Z-070727T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
INCLUDING...WOODLAND PARK
839 PM MDT THU JUL 26 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS
BEEN CANCELLED. 

THE THREAT FOR FLASH FLOODING IS OVER ACROSS TELLER COUNTY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 4:50 AM MDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jul 26, 4:50 AM MDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
450 AM MDT THU JUL 26 2007

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN CONCERNS WILL BE PCPN CHANCES.  CURRENTLY THERE IS A SFC LOW
CENTERED OVR OTERO COUNTY...GIVING NW FLOW TO THE I-25 CORRIDOR.
THERE ARE SOME DIFFERENCES BETWEEN THE 00Z AND 06Z RUNS OF THE NAM.
THE 00Z RUN HAD THE FRONTAL BOUNDARY COMING IN LATER THAN PREVIOUSLY
THOUGHT...ENTERING EL PASO COUNTY BETWEEN 21Z AND 00Z...WHILE THE
GFS HAS IT COMING INTO EL PASO COUNTY AFTER 00Z.  THE 06Z RUN
FRONTAL BOUNDARY IS NOT AS WELL DEFINED AS ON THE 00Z RUN.  LOOKS
LIKE THE HYR DEW POINT AIR IS EXPECTED TO STAY N OF THE FORECAST
AREA TODAY...WITH THE SERN PLAINS MAINLY SEEING DEW POINTS IN THE
LOWER OR MID 50S.  THE 06Z RUN OF THE NAM HAS COME IN MORE MOIST
ALONG THE I-25 CORRIDOR THIS AFTERNOON THAN THE 00Z RUN.  HIGH SCT
OR LIKELY POPS LOOK GOOD IN THIS AREA.  THE NAM AND GFS DIFFER ON
THE POSITION OF THE SFC LOW THIS MORNING.  THE NAM LOOKS GOOD WHILE
THE GFS IS TOO FAR E...WL STICK WITH THE NAM FORECAST OF SFC WINDS.
LOOKS LIKE PCPN TODAY WL AGAIN MAINLY BE FOCUSED OVR THE MTS AND
HIGH VALLEYS TO START...AND THEN ALSO DEVELOPING THIS AFTERNOON
ALONG THE I-25 CORRIDOR...BUT THE FAR SERN PLAINS LOOK TO BE MAINLY
DRY UNTIL LATE AFTERNOON OR EARLY EVENING...SO WL GO WITH ISOLD POPS
OUT THERE AND MAYBE A LITTLE HYR IN THE EVENING HOURS. THE FLOW
ALOFT WL REMAIN LIGHT AND THUS HEAVY RAIN WL AGAIN BE THE MAIN
THREAT WITH STORMS. THE AREAS I MAY BE MOST CONCERNED
WITH...REGARDING THE POSSIBILITY OF FLASH FLOODING ARE THE CENTRAL
MTS (LAKE AND CHAFFEE COUNTIES) BASED ON WHAT HAS HAPPENED WITH
STORMS OUT THERE IN PAST DAYS...TELLER COUNTY AND PORTIONS OF EL
PASO COUNTY. AT THIS POINT THOUGH...AM NOT CONFIDENT ENOUGH TO ISSUE
ANY HIGHLIGHTS. DAY SHIFT CAN SEE HOW THINGS ACTUALLY COME
TOGETHER.  WL INCREASE MAX TEMPS A LITTLE FOR TODAY OVR THE SERN
PLAINS.

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

METEOROLOGICAL CHALLENGES FOR THE LONGER TERM INCLUDE
POPS...PRECIPITATION INTENSITY AND TEMPERATURES. 06Z/26TH NAM12
INDICATES THAT FRONT WILL MAKE ITS PUSH ACROSS CWFA BY FRIDAY
MORNING WITH REINFORCING NORTHERLY SURGE DEPICTED BY LATER
SATURDAY WHILE LATEST GFS40 SUGGESTS THAT INITIAL NORTHERLY SURGE
SHOULD BE NOTED OVER EASTERN SECTIONS OF THE CWFA FROM LATER
FRIDAY INTO SATURDAY MORNING.

LATEST MODELS INDICATE THAT PRECIPITABLE WATER VALUES WILL BE ON
THE RISE FROM FRIDAY INTO THE WEEKEND...WITH HIGHEST PRECIPITABLE
WATER VALUES EXPECTED THIS WEEKEND. SO FOR SENSIBLE WEATHER HAVE
CONTINUED TO PAINT CWFA WITH GENERALLY SCATTERED CONVECTION
...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AS WELL AS
COOLER TEMPERATURES FROM FRIDAY INTO SUNDAY AS COMPARED TO THE PAST
SEVERAL DAYS.

WITH THE INCREASED PRECIPITABLE WATER VALUES...SURFACE BOUNDARY
IN THE REGION AND RELATIVELY LIGHT WIND FIELDS ALOFT...EXPECT
THAT SEVERAL STORMS FROM THE FRIDAY INTO SUNDAY TIME-FRAME WILL BE
CAPABLE OF PRODUCING INTENSE RAINFALL AND POTENTIAL FLASH FLOODING
PROBLEMS...WFO PUEBLO WILL CONTINUE TO MONITOR.

AT THIS TIME...MONDAY INTO WEDNESDAY APPEARS TO BE LESS ACTIVE
THAN THE FRIDAY THROUGH SUNDAY TIME-FRAME IN COMBINATION WITH
SLIGHTLY WARMER TEMPERATURES. WIND GRADIENT EXPECTED TO REMAIN
BENIGN DURING THE LONG TERM.

&&

.AVIATION...

WILL START OUT THE DAY WITH VFR CONDITIONS...BUT THIS
AFTERNOON SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
FROM THE I-25 CORRIDOR AND WESTWARD.  SOME OF THESE STORMS MAY
PRODUCE HEAVY RAIN OBSCURING MTS AND PRODUCING LOWERED CIGS AND
VSBYS WITH MVFR OR IFR CONDITIONS.  GUSTS OF 40-45 KTS MAY ALSO
OCCUR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 26, 6:53 AM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
653 AM MDT THU JUL 26 2007

COZ058>089-093>099-271300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
653 AM MDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING FROM THE INTERSTATE 25 CORRIDOR AND WESTWARD...WITH ISOLATED
SHOWERS AND STORMS OVER THE FAR SOUTHEAST PLAINS. THE MAIN THREAT
FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING...ESPECIALLY ON FIRE BURN SCARS AND URBAN
AREAS...AND PORTIONS OF LAKE AND CHAFFEE COUNTIES THAT HAVE HAD
RECENT HEAVY RAINS.  OTHER THREATS WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS UP TO 45 MPH AND HAIL UP TO 1/2 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH THE WEEKEND
WITH GENERALLY ISOLATED TO SCATTERED THUNDERSTORMS THEN PROJECTED FROM
MONDAY INTO NEXT WEDNESDAY. THE PRIMARY METEOROLOGICAL THREATS FROM
THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...HAZARDOUS
CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:46 PM MDTFlash Flood WarningPUBLas Animas3 hr

Nearby

Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.